Revista Matemática Iberoamericana

Harnack inequality for hypoelliptic ultraparabolic equations with a singular lower order term

Sergio Polidoro and Maria Alessandra Ragusa

Full-text: Open access

Abstract

We prove a Harnack inequality for the positive solutions of ultraparabolic equations of the type $$ \mathcal {L}_0 u + \mathcal {V} u = 0, $$ where $\mathcal {L}_0$ is a linear second order hypoelliptic operator and $\mathcal {V}$ belongs to a class of functions of Stummel-Kato type. We also obtain the existence of a Green function and an uniqueness result for the Cauchy-Dirichlet problem.

Article information

Source
Rev. Mat. Iberoamericana, Volume 24, Number 3 (2008), 1011-1046.

Dates
First available in Project Euclid: 9 December 2008

Permanent link to this document
https://projecteuclid.org/euclid.rmi/1228834303

Mathematical Reviews number (MathSciNet)
MR2490208

Zentralblatt MATH identifier
1175.35081

Subjects
Primary: 35K70: Ultraparabolic equations, pseudoparabolic equations, etc. 35J10: Schrödinger operator [See also 35Pxx] 35K20: Initial-boundary value problems for second-order parabolic equations 32A37: Other spaces of holomorphic functions (e.g. bounded mean oscillation (BMOA), vanishing mean oscillation (VMOA)) [See also 46Exx] 35B65: Smoothness and regularity of solutions

Keywords
hypoelliptic operator Schrödinger equation Harnack inequality Green function

Citation

Polidoro, Sergio; Ragusa, Maria Alessandra. Harnack inequality for hypoelliptic ultraparabolic equations with a singular lower order term. Rev. Mat. Iberoamericana 24 (2008), no. 3, 1011--1046. https://projecteuclid.org/euclid.rmi/1228834303


Export citation

References

  • Alexopoulos, G. K.: Sub-Laplacians with drift on Lie groups of polynomial volume growth. Mem. Amer. Math. Soc. 155, no. 739, (2002).
  • Bonfiglioli, A., Lanconelli, E. and Uguzzoni, F.: Stratified Lie groups and potential theory for their sub-Laplacians. Springer Monographs in Mathematics. Springer, Berlin, 2007.
  • Bony, J. M.: Principe du maximum, inégalite de Harnack et unicité du problème de Cauchy pour les opérateurs elliptiques dégénérés. Ann. Inst. Fourier (Grenoble) 19 (1969), 277-304.
  • Bramanti, M. and Brandolini, L.: Estimates of BMO type for singular integrals on spaces of homogeneous type and applications to hypoelliptic PDEs. Rev. Mat. Iberoamericana 21 (2005), no. 2, 511-556.
  • Citti, G., Garofalo, N. and Lanconelli, E.: Harnack's inequality for sum of squares of vector fields plus a potential. Amer. J. Math. 115 (1993), no. 3, 699-734.
  • Fabes, E. B. and Stroock, D. W.: The $L^p-$integrability of Green's functions and fundamental solutions for elliptic and parabolic equations. Duke Math. J. 51 (1984), no. 4, 997-1016.
  • Fabes, E. B. and Stroock, D. W.: A new proof of Moser's parabolic Harnack inequality using the old ideas of Nash. Arch. Rational Mech. Anal. 96 (1986), no. 4, 327-338.
  • Folland, G. B.: Subelliptic estimates and function spaces on nilpotent Lie groups. Ark. Mat. 13 (1975), no. 2, 161-207.
  • Garofalo, N. and Lanconelli, E.: Level sets of the fundamental solution and Harnack inequality for degenerate equations of Kolmogorov type. Trans. Amer. Math. Soc. 321 (1990), no. 2, 775-792.
  • Hörmander, L.: Hypoelliptic second order differential equations. Acta Math. 119 (1967), 147-171.
  • Kogoj, A. and Lanconelli, E.: An invariant Harnack inequality for a class of hypoelliptic ultraparabolic equations. Med. J. Math. 1 (2004), no. 1, 51-80.
  • Kogoj, A. and Lanconelli, E.: One-side Liouville theorems for a class of hypoelliptic ultraparabolic equations. In Geometric Analysis of PDE and Several Complex Variables, 305-312. Contemp. Math. 368. Amer. Math. Soc., Providence, RI, 2005.
  • Kogoj, A. and Lanconelli, E.: Link of groups and homogeneous Hörmander operators. Proc. Amer. Math. Soc. 135 (2007), no. 7, 2019-2030.
  • Kuptsov, L. P.: On parabolic means. Dokl. Acad. Nauk SSSR 252 (1980), no. 2, 296-301.
  • Kusuoka, S. and Stroock, D. W.: Applications of the Malliavin calculus, III. J. Fac. Sci. Univ. Tokyo Sect. IA Math. 34 (1987), no. 2, 391-442.
  • Lanconelli, E., Pascucci, A. and Polidoro, S.: Linear and nonlinear ultraparabolic equations of Kolmogorov type arising in diffusion theory and in finance. In Nonlinear problems in mathematical physics and related topics, II, 243-265. Int. Math. Ser. 2. Kluwer/Plenum, New York, 2002.
  • Lanconelli, E. and Pascucci, A.: On the fundamental solution for hypoelliptic second order partial differential equations with non-negative characteristic form. Ricerche Mat. 48 (1999), no. 1, 81-106.
  • Lanconelli, E. and Polidoro, S.: On a class of hypoelliptic evolution operators. Rend. Sem. Mat. Univ. Politec. Torino 52 (1994), no. 1, 29-63.
  • Lu, G.: On Harnack's inequality for a class of strongly degenerate Schrödinger operators formed by vector fields. Differential Integral Equations 7 (1994), no. 1, 73-100.
  • Montanari, A.: Harnack inequality for totally degenerate Kolmogorov-Fokker-Planck operators. Boll. Un. Mat. Ital. (7) 10 (1996), no. 4, 903-926.
  • Nagel, A., Stein, E. M. and Wainger, S.: Balls and metrics defined by vector fields. I. Basic properties. Acta Math. 155 (1985), no. 1-2, 103-147.
  • Pascucci, A. and Polidoro, S.: Harnack inequalities and Gaussian estimates for a class of hypoelliptic operators. Trans. Amer. Math. Soc. 358 (2006), no. 11, 4873-4893.
  • Polidoro, S. and Ragusa, M. A.: A Green function and regularity results for an ultraparabolic equation with a singular potential. Adv. Differential Equations 7 (2002), no. 11, 1281-1314.
  • Rothschild, L. P. and Stein, E. M.: Hypoelliptic differential operators and nilpotent groups. Acta Math. 137 (1977), no. 3-4, 247-320.
  • Safanov, M. N.: Harnack's inequality for elliptic equations and the Hölder property of their solutions. J. Soviet Mathematics 21 (1983), 851-863.
  • Schechter, M.: Spectra of partial differential operators. North-Holland Series in Applied Mathematics and Mechanics 14. North-Holland Publishing Co., Amsterdam, 1971.
  • Sturm, K. T.: Harnack's inequality for parabolic operators with singular low order terms. Math. Z. 216 (1994), no. 4, 593-611.
  • Varopoulos, N. Th., Saloff-Coste, L. and Coulhon, T.: Analysis and geometry on groups Cambridge Tracts in Mathematics 100. Cambridge University Press, Cambridge, 1992.
  • Zhang, Q.: On a parabolic equation with a singular lower order term. Trans. Amer. Math. Soc. 348 (1996), no. 7, 2811-2844.
  • Zhang, Q.: On a parabolic equation with a singular lower order term, II. The Gaussian bounds. Indiana Univ. Math. J. 46 (1997), no. 3, 989-1020.